Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 1, NWS Pocatello, ID

January 30, 2013

NWS Pocatello, ID issued this wind advisory at Jan 30, 2013, 8:38 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 8:38 AM MST (15:38 UTC)
Expired
Jan 30, 2013, 10:44 PM MST
In force
14 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS75 KPIH 301538
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
838 AM MST WED JAN 30 2013

...STRONG GUSTY CROSS WINDS ON INTERSTATE 84 BETWEEN IDAHOME AND
SUBLETT TODAY...

.WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE OCCURRING
THIS MORNING BETWEEN IDAHO HOME AND THE UTAH STATE LINE. THESE
WINDS WILL DECREASE TO 15 TO 20 MPH BY 5 PM THIS EVENING. HIGH
PROFILE VEHICLES DRIVING ON INTERSTATE 84 CAN EXPECT STRONG CROSS
WINDS TODAY.

IDZ022-310000-
/O.NEW.KPIH.WI.Y.0001.130130T1538Z-130131T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
838 AM MST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM MST TODAY.

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH.

* LOCATIONS INCLUDE...CONNER SUMMIT...YALE...IDAHO HOME...SWEETZER
  SUMMIT AND CITY OF ROCKS NATIONAL RESERVE.

* IMPACTS...VERY STRONG CROSS WINDS FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ON INTERSTATE 84 BETWEEN IDAHO HOME AND
  SWEETZER SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
541 
WWUS75 KPIH 302045
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MST WED JAN 30 2013

...STRONG GUSTY CROSS WINDS ON INTERSTATE 84 BETWEEN IDAHOME AND
SUBLETT TODAY...

.WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
OCCURRING. THIS MORNING BETWEEN IDAHO HOME AND THE UTAH STATE
LINE. THESE WINDS WILL DECREASE TO 15 TO 20 MPH BY 9 PM THIS
EVENING. HIGH PROFILE VEHICLES DRIVING ON INTERSTATE 84 CAN EXPECT
STRONG CROSS WINDS TODAY.

IDZ022-310400-
/O.EXT.KPIH.WI.Y.0001.000000T0000Z-130131T0400Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
145 PM MST WED JAN 30 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...THROUGH 9 PM MST TODAY.

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  50 MPH. 

* LOCATIONS INCLUDE...CONNER SUMMIT...YALE...IDAHO HOME... 
  SWEETZER SUMMIT AND CITY OF ROCKS NATIONAL RESERVE. 

* IMPACTS...VERY STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY ON INTERSTATE 84 BETWEEN IDAHO HOME AND SWEETZER 
  SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
542 
WWUS75 KPIH 310358
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
858 PM MST WED JAN 30 2013

IDZ022-310600-
/O.EXT.KPIH.WI.Y.0001.000000T0000Z-130131T0600Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
858 PM MST WED JAN 30 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...CONTINUING THROUGH 11 PM MST THIS EVENING.

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  50 MPH. 

* LOCATIONS INCLUDE...CONNER SUMMIT...YALE...IDAHOME...SWEETZER
  SUMMIT AND CITY OF ROCKS NATIONAL RESERVE.

* IMPACTS...VERY STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT
  FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 84 FROM
  NEAR RUPERT TO THE UTAH STATE LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS ARE OCCURRING WHICH CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
752 
WWUS75 KPIH 310544
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1044 PM MST WED JAN 30 2013

IDZ022-310645-
/O.CAN.KPIH.WI.Y.0001.000000T0000Z-130131T0600Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
1044 PM MST WED JAN 30 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTH CENTRAL HIGHLANDS. 

SEVERAL SITES CONTINUED TO REGISTER WIND SPEEDS OF 30 MPH WITH
GUSTS TO 40 MPH BETWEEN IDAHOME AND CONNER SUMMIT WHILE THE
REMAINDER OF THE REGION NOTED DIMINISHING WIND SPEEDS. THUS...THE
WIND ADVISORY HAS BEEN CANCELLED FOR THE SOUTH CENTRAL HIGHLANDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 30, 2:02 AM MST, 6 hours 36 minutes earlier.

Area forecast discussion, Jan 30, 2:02 AM MST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
202 AM MST WED JAN 30 2013

.SHORT TERM...TODAY THROUGH SATURDAY. MOIST NORTHWESTERLY FLOW WILL
CONTINUE ACROSS EASTERN IDAHO THROUGH THURSDAY NIGHT. MOISTURE AND
LIFT ARE SUFFICIENT ENOUGH TO CONTINUE WITH CURRENT HEADLINE.
RIDGE TOP WINDS EXPECTED TO REMAIN STRONG PER MODEL TRENDS. ALSO WILL
SEE SURFACE GRADIENT TIGHTEN HEADING INTO THE AFTERNOON HOURS TODAY.
NAM/GFS MOS KEEP WINDS JUST UNDER ADVISORY LEVELS TODAY...BUT WINDS
COULD PRODUCE AREAS OF BLOWING SNOW ESPECIALLY IN THE EASTERN
HIGHLANDS WHERE THE WINTER WEATHER ADVISORY IS IN EFFECT. WINDS
SHOULD WEAKEN TONIGHT AND INTO TOMORROW. A DRIER FLOW IS EXPECTED
ACROSS THE AREA STARTING THURSDAY NIGHT AS THE UPPER JET SHIFTS
EASTWARD AND RIDGING AMPLIFIES ALONG THE PACIFIC COAST. HINSBERGER

.LONG TERM...SATURDAY THROUGH WEDNESDAY. DESPITE A FEW DIFFERENCES
BETWEEN THE GFS AND ECMWF...A GENERAL PATTERN APPEARS TO EMERGING
FROM ALL OF THE MODELS AND THEIR ENSEMBLES. EASTERN IDAHO WILL BE
CLOSER THE NORTHERN EDGE OF RIDGING ALONG THE COAST INITIALLY WHICH
EVENTUALLY SHIFT EASTWARD DURING THE EARLY PART OF THE WEEK. A
COUPLE OF VERY WEAK DISTURBANCES BREAK THROUGH THE PATTERN AND CROSS
OVER IDAHO. THE GFS WANTS TO KEEP US DRY WHILE THE ECMWF BRINGS
ENOUGH MOISTURE THROUGH THE RIDGE TO PRODUCE LIGHT PRECIPITATION
MAINLY IN THE NORTHERN MOUNTAINS. FOR NOW WE WILL KEEP A SLIGHT
CHANCE IN THOSE AREAS WITH NOTHING FOR THE VALLEYS INCLUDING THE
SNAKE PLAIN. IT DOES APPEARS THAT BY THE MIDDLE OF NEXT WEEK...WE
WILL SEE AN INCREASING CHANCE OF RAIN AND SNOW. HOWEVER...THE GFS
AND ECMWF ARE DRASTICALLY DIFFERENT ON HOW THEY WANT TO PRODUCE ALL
OF THIS. THE GFS SPINS SOMETHING OFF A STRONG CLOSED LOW OFF THE
WEST COAST...WHILE THE ECMWF OVERALL PUSHES A RATHER FAST-MOVING
WAVE ACROSS. EITHER WAY...WE DID INCREASE CHANCES FOR WEDNESDAY TO
CLIMATOLOGY ESPECIALLY IN THE HIGHER ELEVATIONS. WE SHOULD STAY IN A
WARMER PATTERN WITH AFTERNOON TEMPERATURES PUSHING ABOVE FREEZING IN
MANY LOCATIONS. WE WILL LIKELY SEE SOME WEAK INVERSION SIGNATURES
OVERNIGHT. KEYES
&&

.AVIATION...ANOTHER WAVE IS PUSHING ACROSS IDAHO TODAY IN STRONG
NORTHWEST FLOW ALOFT. MOST OF THE PRECIPITATION WILL FALL AS SNOW IN
PORTIONS OF THE CENTRAL AND EASTERN MOUNTAINS. IT WILL BE BREEZY IN
HIGHER ELEVATIONS AND ALSO ACROSS PORTIONS OF THE SNAKE
PLAIN...MAGIC VALLEY AND SOUTHERN HIGHLANDS. DUE TO DOWNSLOPE...WE
SHOULD STAY VFR AT KSUN EVEN WITH LIGHT SNOW POSSIBLE IN THE
SURROUNDING MOUNTAINS. THE VALLEY TAF SITES SHOULD SEE AT LEAST VCSH
AND LIKELY SOME OCCASIONAL LIGHT SNOW IN THE MORNING...AND A MIX IN
THE AFTERNOON. KBYI WILL BE ON THE EDGE OF ANY PRECIPITATION
TODAY...SO WE ARE LEANING TOWARD MORE VCSH THAN ACTUAL ON-SITE
MOISTURE. KPIH AND KIDA SHOULD SEE MORE RAIN OR SNOW ON-SITE. EXPECT
MVFR/IFR CONDITIONS AT KBYI...KPIH AND KIDA INTO THIS EVENING
ESPECIALLY THE LATTER TWO AIRPORTS. KEYES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 AM TODAY TO 5 AM MST THURSDAY
ABOVE 5500 FEET FOR THE IDZ019-023>025.
&&
Hazardous weather outlook, Jan 30, 4:13 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
413 AM MST WED JAN 30 2013

IDZ017-018-020>022-031-032-311115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
413 AM MST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED ACROSS THE AREA TODAY. MAXIMUM GUSTS WILL
BE AROUND 35 TO 40 MPH. AREAS OF BLOWING SNOW ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ019-023>025-311115-
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
413 AM MST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT
THROUGH TOMORROW MORNING. SEE OUR WEBSITE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.